Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

History of paroxysmal A-fib. Taking Propafenone. Recurring episodes after taking Melatonin. What to do?

I've had paroxysmal A-Fib for 15 years. Propafenone keeps my episodes down to 1-2 a year. I know to avoid my 'triggers':chocolate and red wine or chocolate and red grapes, caffeine, etc. When I developed tinnitus my neurologist prescribed amitrypyiline which help with the sleep issue. Now, three years later we agreed to take me off it as I had come to grips with the tinnitus and can sleep if my ears are very bad. I've developed insomnia and it was suggested I try melatonin and 5-HTP w/ Mg. In four nights of taking these two drugs, I've had two episodes of a-fib. I will not be continuing this regimen. Is there something else to help with the insomnia which won't put me into a-fib., Thank You
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  379
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response

Thanks for writing in. I am a qualified and certified cardiologist. I read your question with diligence. Apparently your lack of sleep is contributing to episodes of atrial fibrillation. You are taking propaphenone therefore, you ought to be on follow up with a cardiologist; who may like to an Holter and some other tests which help in further management. For example if an echocardiography shows that LA is enlarged beyond a limit then it is usually atrial fibrillation unresponsive to drugs. Please try to get an appointment with an Electrophysiologist (A cardiologist with special training and experience with rhythm disorders of heart) for you can have an advice whether you are a candidate for radio frequency ablation procedure?. Good luck.

With Best Wishes.

Dr Anil Grover
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor